Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 35, NWS Albuquerque, NM

October 29, 2013

NWS Albuquerque, NM issued this wind advisory at Oct 29, 2013, 3:31 PM MDT. It took effect at Oct 30, 2013, 3:00 AM MDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2013, 3:31 PM MDT (21:31 UTC)
In effect from
Oct 30, 2013, 3:00 AM MDT
Expired
Oct 30, 2013, 7:00 PM MDT
In force
16 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WWUS75 KABQ 292131
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT TUE OCT 29 2013

...WINDY CONDITIONS CONTINUE ACROSS PORTIONS OF WESTERN NEW
MEXICO TODAY AND RETURN TO PARTS OF SOUTH CENTRAL NEW MEXICO
TONIGHT...

.A LARGE UPPER LEVEL LOW PRESSURE SYSTEM IMPACTING THE
INTER-MOUNTAIN WEST WILL CONTINUE TO CREEP TOWARD NEW MEXICO
THROUGH THIS EVENING. STRONG WINDS WILL CONTINUE OVER WESTERN NEW
MEXICO...HOWEVER...THE CLOUD COVER ACROSS THE EAST WILL LARGELY
KEEP WINDS BELOW ADVISORY CRITERIA FOR THE REMAINDER OF THE
AFTERNOON. HOWEVER...STRONG AND GUSTY WINDS LOOK TO IMPACT THE
HIGHER TERRAIN OF THE SOUTH CENTRAL MOUNTAINS AND ADJACENT HIGH
PLAINS TO THE EAST TONIGHT AND WEDNESDAY.

NMZ526-539-540-300000-
/O.CAN.KABQ.WI.Y.0034.000000T0000Z-131030T0300Z/
/O.NEW.KABQ.WI.Y.0035.131030T0900Z-131031T0100Z/
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
331 PM MDT TUE OCT 29 2013

...WIND ADVISORY IN EFFECT FROM 3 AM TO 7 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 PM MDT WEDNESDAY.
THE WIND ADVISORY FOR THIS AFTERNOON HAS BEEN CANCELLED.

* LOCATION...THIS INCLUDES THE SOUTH CENTRAL MOUNTAINS...EASTERN
  LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTY.

* WINDS...WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE OVERNIGHT. THE
  STRONGEST WINDS ARE EXPECTED BETWEEN SUNRISE AND SUNSET ON
  WEDNESDAY.

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS.

* LOCAL IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES. LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME
  AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521>525-529-533-292245-
/O.CAN.KABQ.WI.Y.0034.000000T0000Z-131030T0300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-NORTHEAST HIGHLANDS-
GUADALUPE COUNTY-
331 PM MDT TUE OCT 29 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

CLOUD COVER HAS LIMITED MIXING ACROSS THE CENTRAL HIGHLANDS AND
ADJACENT AREAS TODAY. THEREFORE...WINDS HAVE NOT REACHED THEIR
FULL POTENTIAL THIS AFTERNOON. THOUGH A STRAY GUST IS NOT OUT OF
THE QUESTION...WINDS ARE LARGELY EXPECTED TO STAY JUST BELOW WIND
ADVISORY CRITERIA FOR THE REMAINDER OF THE EVENING...THEREFORE THE
WIND ADVISORY HAS BEEN CANCELLED.

$$

NMZ502-505-506-508-300000-
/O.CON.KABQ.WI.Y.0034.000000T0000Z-131030T0000Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
SOUTHWEST MOUNTAINS-
331 PM MDT TUE OCT 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* LOCATION...CHUSKA...WEST CENTRAL AND SOUTHWEST MOUNTAINS AS 
  WELL AS THE WEST CENTRAL PLATEAU. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING...STRONG WINDS WILL CONTINUE BEFORE DECREASING AROUND
  SUNSET.

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS.

* LOCAL IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR 
  HIGH PROFILE VEHICLES. SOME ROADS THAT WILL BE IMPACTED 
  INCLUDE INTERSTATE 40 BETWEEN THE ARIZONA/NEW MEXICO BORDER 
  AND GALLUP...STATE ROADS 36...602 AND 32. LOOSE AND 
  LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
4 follow-up statements
341 
WWUS75 KABQ 292355 AAA
NPWABQ

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 PM MDT TUE OCT 29 2013

...WINDY CONDITIONS WILL RETURN TO PARTS OF SOUTH CENTRAL NEW MEXICO
TONIGHT...

.A LARGE UPPER LEVEL LOW PRESSURE SYSTEM OVER THE GREAT BASIN WILL
CONTINUE TO CREEP TOWARD NEW MEXICO THIS EVENING. STRONG AND
GUSTY WINDS WILL IMPACT THE HIGHER TERRAIN OF THE SOUTH CENTRAL
MOUNTAINS AND ADJACENT HIGH PLAINS TO THE EAST TONIGHT AND
WEDNESDAY.

NMZ502-505-506-508-300100-
/O.EXP.KABQ.WI.Y.0034.000000T0000Z-131030T0000Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
SOUTHWEST MOUNTAINS-
555 PM MDT TUE OCT 29 2013

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

ALTHOUGH WIDESPREAD ADVISORY SPEEDS ARE NO LONGER EXPECTED...BREEZY
TO LOCALLY WINDY CONDITIONS WILL CONTINUE UNTIL AROUND MID
EVENING. LOCALLY STRONG WINDS WILL CONTINUE THROUGH THE OVERNIGHT
HOURS ALONG PEAKS AND RIDGETOPS AS WINDS ALOFT REMAIN STRONG.

$$

NMZ526-539-540-301200-
/O.CON.KABQ.WI.Y.0035.131030T0900Z-131031T0100Z/
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
555 PM MDT TUE OCT 29 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 PM MDT
WEDNESDAY...

* LOCATION...THIS INCLUDES THE SOUTH CENTRAL MOUNTAINS...EASTERN 
  LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTY. 

* WINDS...WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 
  MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE OVERNIGHT. THE 
  STRONGEST WINDS ARE EXPECTED BETWEEN SUNRISE AND SUNSET ON 
  WEDNESDAY. 

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS.

* LOCAL IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR 
  HIGH PROFILE VEHICLES. LOOSE AND LIGHTWEIGHT OBJECTS MAY 
  BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
436 
WWUS75 KABQ 301149
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 AM MDT WED OCT 30 2013

...QUITE WINDY ACROSS SOUTH CENTRAL NEW MEXICO TODAY...

.A STRONG DISTURBANCE ROTATING AROUND A LARGE UPPER LEVEL LOW
PRESSURE SYSTEM OVER WYOMING WILL SWING EAST FROM ARIZONA INTO NEW
MEXICO LATER TODAY. STRONG AND GUSTY WINDS WILL IMPACT THE HIGHER
TERRAIN OF THE SOUTH CENTRAL MOUNTAINS AND THE IMMEDIATELY ADJACENT
HIGH PLAINS TO THE EAST TODAY.

NMZ526-539-540-302200-
/O.CON.KABQ.WI.Y.0035.000000T0000Z-131031T0100Z/
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
549 AM MDT WED OCT 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* LOCATION...THE SOUTH CENTRAL MOUNTAINS...EASTERN LINCOLN COUNTY
  AND SOUTHWEST CHAVES COUNTY.

* WINDS...WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 
  MPH. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED BETWEEN LATE MORNING
  AND SUNSET TODAY.

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE LOWER ELEVATION 
  AREAS.

* LOCAL IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR 
  HIGH PROFILE VEHICLES. LOOSE AND LIGHT WEIGHT OBJECTS MAY 
  BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

43
360 
WWUS75 KABQ 302040
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
240 PM MDT WED OCT 30 2013

...STRONG WINDS CONTINUE SOUTH CENTRAL NEW MEXICO THROUGH EARLY
EVENING...

.A STRONG DISTURBANCE ROTATING INTO THE FOUR CORNERS REGION AROUND
A LARGE UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO IMPACT
NEW MEXICO THROUGH EARLY EVENING. STRONG AND GUSTY WINDS WILL
CONTINUE OVER THE HIGHER TERRAIN OF THE SOUTH CENTRAL MOUNTAINS AND
THE ADJACENT HIGH PLAINS TO THE EAST.

NMZ526-539-540-310100-
/O.CON.KABQ.WI.Y.0035.000000T0000Z-131031T0100Z/
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
240 PM MDT WED OCT 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* LOCATION...THE SOUTH CENTRAL MOUNTAINS...EASTERN LINCOLN 
  COUNTY AND SOUTHWEST CHAVES COUNTY. 

* WINDS...WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 
  MPH. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH SUNSET BEFORE
  DIMINISHING. 

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE LOWER ELEVATION 
  AREAS. 

* LOCAL IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR 
  HIGH PROFILE VEHICLES. LOOSE AND LIGHT WEIGHT OBJECTS MAY 
  BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
497 
WWUS75 KABQ 310037
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
637 PM MDT WED OCT 30 2013

NMZ526-539-540-310145-
/O.EXP.KABQ.WI.Y.0035.000000T0000Z-131031T0100Z/
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
637 PM MDT WED OCT 30 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

MODERATE SOUTHWEST WINDS WILL CONTINUE IN THE SOUTH CENTRAL
MOUNTAINS AND EASTERN LINCOLN COUNTY THROUGH MIDNIGHT BUT
WIDESPREAD STRONG WINDS ARE NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 29, 3:10 PM MDT, 21 minutes earlier.

Area forecast discussion, Oct 29, 3:10 PM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT TUE OCT 29 2013

.DISCUSSION...
DEALING WITH CURRENT COMPLEX STORM SYSTEM HAS BEEN PROBLEMATIC AND
MAY CONTINUE TO BE. ADVECTION OF COLDER AIR ALOFT DELAYED
SOMEWHAT...AND IT/S NOT THAT COLD WITH MODELS GRADUALLY WARMING UP
THE H7 TEMPERATURES LAST FEW RUNS. IN ADDITION...TIMING AND
PLACEMENT OF SEVERAL LOBES ROTATING IN THE CIRCULATION ALSO TRICKY.
TODAY/S WINDS HAVE NOT REALLY MATERIALIZED LIKELY IN PART DUE TO
CLOUD COVER AS WELL AS THE CHANGES IN THE WINDS ALOFT FORECAST FROM
RUN TO RUN. WIND HAS FINALLY HIT ADVY LEVEL AT GUP...AND WARILY
WATCHING SOME STRONGER WINDS IN ERN AZ. MAV GUIDANCE WHICH IS
STRONGEST DOES/T INDICATE CENTRAL NM ADVY SEGMENT WILL HIT ADVY
LEVELS THROUGH THE EVENING SO WILL CAN IT AND KEEP THE WRN PORTION
GOING TIL IT/S EXPIRATION TIME.

MODELS STILL INDICATE STRONGER WINDS ALOFT WILL IMPACT THE SOUTH
CENTRAL LATE TONIGHT AND WEDNESDAY SO WILL KEEP TRYING WITH A
NEW WIND ADVY FOR THAT REGION.

THE BIGGEST CHANGE IS THE SLOWER MOTION AND HANG BACK ENERGY FOR
NORTHERN AND CENTRAL NM WEDNESDAY AND WEDNESDAY NIGHT. THIS COULD
KEEP /OR BRING/ PRECIPITATION OVER A LARGER AREA AND FARTHER SOUTH
THAN PREVIOUSLY INDICATED. HAVE EXPANDED POPS FOR WEDNESDAY
NIGHT...BUT AMOUNTS DON/T APPEAR ALL THAT GREAT. OVERALL QPF AMOUNTS
SEEMED ARTIFICIALLY HIGH...AND WERE THROTTLED BACK. NONE OF THE
MODELS HAVE SUGGESTED SNOWFALL AMOUNTS WOULD BE SIGNIFICANT AND GRID
AMOUNTS ARE LESS YESTERDAY. STILL HAVE ENOUGH FOR A WINTER WX ADVY
FOR SOME OF THE HIGH NORTHWEST TERRAIN...ALTHOUGH PRECIPITATION
LIKELY TO BE OFF AND ON BASED ON THE TIMING OF THE VARIOUS
DISTURBANCES. ADVY MAY NEED TO BE CONSIDERED FOR THE WEST SLOPES AND
PEAKS OF THE SANGRE DE CRISTO MTS BUT ACCUMULATIONS MAY NOT START
UNTIL WEDNESDAY ESPECIALLY IF THE SYSTEM SLOWS DOWN AND/OR DIGS
MORE. ALSO THE SOUTHEAST AND NORTHWEST MAY SEE ISOLATED THUNDER
TONIGHT.

BRISK NORTHWEST FLOW THURSDAY WITH THE UPPER RIDGE BUILDING TO OUR
WEST. ANOTHER DISTURBANCE COULD BRUSH THE EAST SIDE OF THE STATE
FRIDAY BUT PRECIPITATION UNLIKELY. HIGHS SHOULD BE WARMING BY
SATURDAY. THEREAFTER MODELS CONTINUE TO GO FOR A WEAK LOW/TROUGH TO
OUR SOUTHWEST DRAWING UP MOISTURE FROM THE SOUTH ACROSS THE SOUTH
CENTRAL AND SOUTHEAST AS WLY FLOW INCREASES OVER NRN AND CENTRAL NM.

&&

.FIRE WEATHER...
A DEEP UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO CHURN OVER
NEVADA THIS AFTERNOON...MEANWHILE...ONE SHORTWAVE WILL ROTATE AROUND
IT AND INTO THE FOUR CORNERS REGION BY THIS EVENING. WINDS AHEAD OF
THIS SYSTEM WILL CONTINUE TO BE STRONG. THOUGH SO FAR THIS
AFTERNOON...WINDS HAVE BEEN A BIT LOWER THAN EXPECTED...WHICH IS
LIKELY DUE TO THE PERSISTENT CLOUD COVER. THE CLOUDS HAVE ALSO KEPT
TEMPS A FEW DEGREES LOWER THAN EXPECTED AS WELL. WINDS SHOULD RELAX
SOMEWHAT THIS EVENING AROUND SUNSET. HOWEVER...THE MID LEVEL JET
WILL CROSS NM OVERNIGHT...KEEPING RIDGETOPS BREEZY. IN ADDITION TO
THE WIND...THE SHORTWAVE WILL HELP KICK OFF SOME SHOWERS AND PERHAPS
AN ISOLATED THUNDERSTORM ACROSS NW AND NC NM.  SOME LIGHT SNOW
ACCUMULATIONS ARE POSSIBLE OVERNIGHT ACROSS THE SAN JUAN MOUNTAINS.
HUMIDITY RECOVERIES TONIGHT WILL BE GOOD TO EXCELLENT ACROSS THE
NORTHWEST HALF OR SO OF THE STATE...WITH FAIR RECOVERIES EAST OF THE
CENTRAL MTN CHAIN.

ON WEDNESDAY...A STRONGER SECONDARY SHORTWAVE WILL CROSS NORTHERN NM
AS THE MAIN SYSTEM SHIFTS EAST OVER COLORADO AND SOUTH DAKOTA.
COLDER AND DRIER AIR WILL FILTER IN BEHIND AN ASSOCIATED COLD FRONT.
TEMPERATURES ACROSS WESTERN NM WILL BE UP TO 15 DEGREES BELOW
NORMAL. WINDS WILL AGAIN BE STRONG...THOUGH MORE WESTERLY BEHIND THE
FRONT.  CRITICAL FIRE WX CONDITIONS ARE NOT EXPECTED AS HUMIDITIES
WILL REMAIN ABOVE 15 PERCENT...EVEN ACROSS NE NM. RAIN AND SNOW
SHOWERS WILL LINGER ACROSS NW AND NC NM...WITH LIGHT ADDITIONAL
ACCUMULATIONS ACROSS THE HIGHEST TERRAIN. GOOD TO EXCELLENT RH
RECOVERIES ARE AGAIN EXPECTED ACROSS THE NW THIRD TO HALF...WITH
FAIR RECOVERIES ELSEWHERE.

NORTHWESTERLY FLOW WILL RULE THE LATER HALF OF THE WORK WEEK. TEMPS
WILL REMAIN AT OR BELOW NORMAL BOTH THURSDAY AND FRIDAY.  BREEZY
CONDITIONS TO LOCALLY WINDY CONDITIONS WILL PERSIST ON THURSDAY
ALONG AND JUST EAST OF THE CENTRAL MTN CHAIN. LIGHTER WINDS ON TAP
FOR FRIDAY AS A WEAK BACK DOOR COLD FRONT MOVES INTO THE NE.  THE
LIGHTER WINDS WILL MEAN A DROP IN VENTILATION RATES...THOUGH MOST
AREAS SHOULD REMAIN IN THE FAIR TO GOOD CATEGORIES.

UPPER LEVEL RIDGING...AND THEREFORE CONTINUED LIGHT WINDS AND LOWER
VENT RATES...WILL BE ON TAP FOR SATURDAY.  TEMPERATURES SHOULD
REBOUND TO NEAR NORMAL. ON SUNDAY...A LOW PRESSURE SYSTEM...WELL OFF
THE COAST OF THE BAJA...WILL OPEN UP INTO A TROUGH AND SHIFT
EASTWARD.  SOME INDICATIONS THAT SOME MOISTURE FROM A TROPICAL
SYSTEM WILL BE DRAWN INTO AT LEAST SOUTHERN NM.  TIME WILL TELL IF
THE MOISTURE CAN BE DRAWN FAR ENOUGH NORTHWARD TO IMPACT PARTS OF
OUR AREA.

34

&&

.AVIATION...
18Z TAF CYCLE
STRONG WINDS WILL BE THE RULE TODAY. WINDS ALREADY INCREASING FOR
ALL BUT THE EASTERN AREAS DUE TO THE THICKER CLOUD COVER. GUSTS
BTW 40-45 KTS NOT OUT OF THE QUESTION FOR AREAS NEAR KGUP...AND
KLVS. LOCALIZED AREAS OF BLOWING DUST AND VSBY LIMITATIONS POSSIBLE.
WINDS WILL GENERALLY DECREASE AROUND SUNSET BUT WILL PICK BACK UP
AGAIN DURING THE LATE MORNING HOURS ON WEDNESDAY. OTHERWISE...SOME
PRECIPITATION IS EXPECTED FOR THE NW THIRD OR SO OF THE STATE THIS
AFTN THRU TONIGHT. PRECIP WILL GENERALLY BE IN THE FORM OF
RAIN...THOUGH SOME SNOW POSSIBLE ABOVE 8000FT. BRIEF MVFR
VSBYS/CIGS OR MT OBSCURATIONS POSSIBLE. OTHERWISE...MODELS ARE
SUGGESTING SOME LOW CLOUD DEVELOPMENT ACROSS WC NM...INCLUDING
KGUP JUST BEFORE SUNRISE. COULD SEE MVFR OR IFR CIGS OUT THAT WAY.

34

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  33  49  28  52 /  40  20  10   0
DULCE...........................  28  43  23  47 /  50  40  10   5
CUBA............................  32  45  24  49 /  30  30  20   0
GALLUP..........................  29  48  20  52 /  30  20  10   0
EL MORRO........................  29  44  21  49 /  30  20  10   0
GRANTS..........................  31  50  24  53 /  20  20  10   0
QUEMADO.........................  32  50  25  53 /  20  20   5   0
GLENWOOD........................  35  56  30  61 /  10   5   0   0
CHAMA...........................  28  40  18  42 /  60  60  20   5
LOS ALAMOS......................  39  48  28  48 /  30  20  20   0
PECOS...........................  37  49  28  47 /  10  10  20   0
CERRO/QUESTA....................  30  48  21  48 /  30  20  20   5
RED RIVER.......................  26  42  20  43 /  40  40  20   5
ANGEL FIRE......................  28  45  24  45 /  30  40  20   5
TAOS............................  31  49  23  49 /  20  20  10   0
MORA............................  35  51  25  48 /  10  20  10   5
ESPANOLA........................  36  54  27  54 /  20  10  10   0
SANTA FE........................  35  50  25  50 /  20  20  10   0
SANTA FE AIRPORT................  37  54  28  54 /  10  10  10   0
ALBUQUERQUE FOOTHILLS...........  41  55  33  55 /  10  10  20   0
ALBUQUERQUE HEIGHTS.............  44  58  37  57 /  10  10  10   0
ALBUQUERQUE VALLEY..............  40  59  33  58 /  10  10  10   0
ALBUQUERQUE WEST MESA...........  41  58  34  58 /  10  10  10   0
LOS LUNAS.......................  41  60  35  59 /  10  10  10   0
RIO RANCHO......................  42  56  36  57 /  20  10  10   0
SOCORRO.........................  46  62  37  63 /  10   5   5   0
SANDIA PARK/CEDAR CREST.........  38  50  29  51 /  20  20  20   0
TIJERAS.........................  40  53  30  54 /  10  10  20   0
MORIARTY/ESTANCIA...............  36  55  27  52 /  10  10  20   0
CLINES CORNERS..................  39  55  30  52 /  10  10  10   0
GRAN QUIVIRA....................  41  58  34  53 /  10   5  10   0
CARRIZOZO.......................  45  58  37  57 /  10   5   5   0
RUIDOSO.........................  44  56  37  54 /  30  10   5   0
CAPULIN.........................  35  55  26  53 /   5  10  10   0
RATON...........................  37  58  28  56 /  10   5  10   5
SPRINGER........................  37  57  28  55 /   5   5  10   0
LAS VEGAS.......................  37  55  29  53 /   5  10  10   0
CLAYTON.........................  45  66  37  63 /   5   5  10   0
ROY.............................  43  62  34  60 /   5   5  10   0
CONCHAS.........................  47  65  36  63 /   5   5  10   0
SANTA ROSA......................  48  67  38  65 /  10   5  10   0
TUCUMCARI.......................  50  72  39  67 /  10   5  10   0
CLOVIS..........................  51  71  39  65 /  30  10  10   0
PORTALES........................  52  73  40  67 /  30  10  10   0
FORT SUMNER.....................  51  70  41  67 /  20   5  10   0
ROSWELL.........................  52  76  43  73 /  20  10  10   0
PICACHO.........................  48  68  40  61 /  20   5   5   0
ELK.............................  46  63  38  58 /  20  10   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY FROM 3 AM TO 7 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ526-539-540.

WIND ADVISORY UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ502-505-506-508.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 7 PM MDT WEDNESDAY
FOR THE FOLLOWING ZONES...NMZ503-510.

&&
Hazardous weather outlook, Oct 29, 6:01 AM MDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 AM MDT TUE OCT 29 2013

NMZ501>540-301200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
601 AM MDT TUE OCT 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 OR 50 MPH ARE
EXPECTED TODAY ACROSS PORTIONS OF WESTERN NEW MEXICO...AS WELL AS
ALONG AND IMMEDIATELY EAST OF THE CENTRAL MOUNTAIN CHAIN. RAIN AND
VERY HIGH ELEVATION SNOW SHOWERS TODAY WILL CHANGE OVER TO SNOW
DOWN TO AROUND 6500 FEET TONIGHT ACROSS NORTHWESTERN NEW MEXICO.
1 TO 3 INCHES OF SNOW ARE POSSIBLE ACROSS CHUSKA MOUNTAINS AND THE
SAN JUAN MOUNTAINS OF RIO ARRIBA COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTER A LULL IN SNOWFALL OVER NORTHERN NEW MEXICO EARLY WEDNESDAY
A SECOND BURST OF POTENTIALLY HEAVIER SNOWFALL IS POSSIBLE FARTHER
EAST INTO THE JEMEZ MOUNTAINS AND THE SANGRE DE CRISTO MOUNTAINS
LATE WEDNESDAY. SEVERAL MORE INCHES OF SNOWFALL AND GREATER TRAVEL
IMPACTS ARE POSSIBLE WITH THIS SECOND AREA OF SNOWFALL DUE TO THE
COLDER TEMPERATURES MOVING INTO THE AREA.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT
STRONG WINDS AND ANY NEW SNOWFALL ACCUMULATIONS.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 2:19 PM MDTWinter Weather AdvisoryABQ29 hr

Nearby

Wind Advisories in New Mexico, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.